MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES
Model Number 7205327
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that when the burr was switched on, it was very noisy, grating and scraping.No patient injury.
 
Additional Manufacturer Narrative
Additional information received, identified that this event should be re-evaluated for mdr reporting.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event, this report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.After testing was performed smith and nephew was aware that the failure mode is not shedding or flaking, further investigation was also performed on the device and we came to the conclusion that this condition have been found to be consistent with the device being "tested" without or with insufficient irrigation.The device is not intended to be engaged without suction either.This "testing" condition means that the device was activated outside the patient.
 
Additional Manufacturer Narrative
Two 7205327 disposable 5.5mm ep-1 acromionizer blades returned.The complaint allegation states: "it was reported that when the burr was switched on, it was very noisy, grating and scraping.No patient injury." the first blade has a melted sluff chamber.Returns for this condition have been found to be consistent with the device being "tested" without or with insufficient irrigation.The device is not intended to be engaged without suction either.Per the ifu: "periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running." and it also states: "irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry)." the second device had no fault or failure observed.It shows no damage or signs of misuse.The blade was tested with a dyonics handset and showed no irregularities.The blade spins freely with no binding.There are no other observations that would contribute to the complaint issue for this blade.No root cause related to the manufacturing of this device was established.No further investigation at this time.

Brand Name
ACROMIONIZER,5.5,EP-1,DSPL BL(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7613813
Report Number1219602-2018-00764
Device Sequence Number1133965
Product Code HAB
UDI-Device Identifier03596010251558
UDI-Public(01)03596010251558(17)220929(10)50688511
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/29/2022
Device Model Number7205327
Device Catalogue Number7205327
Device Lot Number50688511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/13/2018
07/13/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/16/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1